NRAS
21,716 members25,370 posts

Going on benepali for the first time

Hi im going on benepali for the first time soon i was on enbrel for 7 years but ended up with majoccolus disease so had to come off them been off enbrel for 3 years but now have worsr arthritis i have problems with my spine and the MSK consultant as asked for me to go on theese injections im just a little worrid and hope this dosnt start the disease bk on my leg the rhumy doc and nurse no i have had it but they are putting me back on them just a little worried

3 Replies
oldestnewest

Hi mbw159,

Can I just ask you to confirm if you mean Majocchi’s Disease? Our Helpline team have had a look and can't find any correlation between Biologic medication (e.g. Enbrel/Benapali) but there was a form of this disease relating to the taking of NSAIDs e.g. aspirin, ibuprofen and naproxen etc.

Kind regards

Emma-NRAS

Reply

Yes its caused by enbrel i used it for 7 years and it was the dermo consultant that confirmed this its a fungus disease caused by the enbrel injection i had to stop the injections but a little puzzeld why im going on benepli soon as this has some of the same things in the injection

Reply

Hi mbw159,

Unfortunately we don't know enough about Majocchi’s to be able to say if it will come back a second time on Benepali but as they are biologically similar I would imagine that could be a risk it would. There are other Biologic treatments available so I would definitely go back to your consultant to ask why that isn't an option for you and encourage them to speak to your dermatologist as well.

Best wishes

Emma-NRAS

1 like
Reply

You may also like...